I have several autoimmune disorders attacking all at once. 10+ yrs psoriasis recently getting worse, temporal arteritis biopsy/hospitalization for a wk in January, vasculitis recently diagnosed so now my immune system is attacking my blood vessels, arthritis multiple joints feet/back.
Fast forward-thyroid tests done during Jan. hosp. stay,(idiot docs I used to see shoulda done those 2 yrs ago)and results were Hashimoto's. Thyroid tests completely out of whack, antibodies are present, Referral to endocrinologist, levothyroxine scrip, thyroid ultrasound.
Followup endocrinologist appt today. He translated ultrasound report to plain English-"your thyroid gland is completely destroyed; it looks like lumpy mashed potatoes." He felt abnormality at last appt, & sure enough, ultrasound shows 2 "nodules," One the size of a pea and the other about the size of a grape. He says I need a procedure where I receive local anesthesia with ultrasound guiding the way to the nodules, 1 on each side of thyroid, then cells are aspirated from nodules to determine possible malignancy. I'm not really looking forward to being stuck through my throat. Anyone else have these "nodules" related to Hashimoto's or other thyroid disease and have this procedure? Sorry so long
Thanks for any feedback
I too was diagnosed with an autoimmune disease. Mine was not my thyroid, but was arthric in origin, and never received a "title". I did extensive research on the possible causes of it, and the supplements to cause remission of my overreactive immune system. Thyroid was one of the diseases that i researched, as a possible cause. If it is hashimotos, synthroid will not be the right med. A better choice is armour thyroid, simply put: synthroid only contains T3, whereas armour contains both T3 and T4, if your thyroid is mush then you need both. Other ways to get the immune system to calm down are Krill oil, 2-3 caps a day, will also help with the artritis. Omega fatty acid deficiency has been linked to autoimmune disease, of any origin. As well as beta glucan, has been shown to calm, the immune system. Any medication can cause a immune reaction, as well as pesticide exposure, in the past. It sounds like to me, that something set your condition off, and sent your health spiraling downward, just like mine. For me mine started with an allergic reaction to penicillin, then escalated from there. The steps I took where as follows: juicing, to bind toxins, acidophulis, to replace flora, beta glucan to calm the immune system, as well as trytophan, gaba, and natural hormones. Start out slowly add one supplement at a time, that seem to apply to your condition. Talk to your doctor, and include him in your decisions.
I don't have Hashimoto's, but I did have a thyroid nodule aspirated many years ago. The nodule was benign, and I took synthroid or thyroxine (I forget which) for a few years - but not now. To the best of my recollection, there was some discomfort, but not much, involved in the aspiration procedure.
I had that done. It's not pleasant, but really it sounds much worse than it really is. If you're taking levothyroxine, you might also need t3. So watch for that. Depending on the doctor, they don't suggest it, and some don't like it if the patient does.
Also, if you're having all kinds of autoimmune problems, have you tried to go on a Feingold elimination diet to see if you improve any? You could be exacerbating your autoimmune triggers with diet. If you don't have the cash for an elimination diet, you could get Gottschall's Break The Vicious Cycle book and follow that. I have several autoimmune problems, including Celiac disease, and was helped in all, especially asthma and FMS pain when I followed the Gottschall protocol.
Thanks for the replies; much appreciated! I feel less apprehensive now.
I have hypothyroidism and can relate to what you go thru, but haven't had nodules or the mashed potato diagnoses as of yet. I am cold when my husband is comfortable, I have aches in my upper arms, not sure if its lithium and synthroid I take or the vistaril I take for panic attacks, My back hurts today and I know its my chair but I love this chair, refuse to let it get me down and will keep doin gall I have been for the last 55 year, and I will not get old. I hope that you get better, if you have to get surgery just pray and have all your friends and family do it too and I just know you will be ok...Take good care and write me to let me know how you are.
Do not have the same as your symptoms however have had hypothyroidism for 31 years and have taken levothyroxine, and synthroid, along with lithium carbonate, which I am told killed off my thyroid gland. I have bipolar which sometimes causes mania and unchecked can go into rapid cycling bipolar. I have strugged with all of this since age 22 am almost 56, and I am sure you will be just fine. I have been hospitalized 3 times, and with the support of the man I love, my Psych and MD along with some support from my family, I am fine, I just had a bout of mania which is very very frightening for me. I have it even with the meds, and have to stay away from the summer temps as much as I can, sunbathing is even not a good idea, which is difficult for me, as I love the outdoors. I would say to you go for what the MD advises, if it does not work, by all means get a second opinion. No one Dr can fully diagnose these autoimmune diseases that we have. make sure to get blood tests and have them monitor you. I do sometimes in the winter time get pain in the thyroid but in summer do much better with that. Never give up, take good care of your body, the only one we get, and please follow up and let all of us know how you are. Happy Fourth of July to you. We have a wonderful country to live in and I know you will get all of your answers, if you need any research I am online all day most days...Take care....
by L a d y f a c e6 years ago
I'm having some issues starting this medication. It was prescribed to me this week.. I've been reading as much as I could on it, but I need some advice from people I know are real, and sane, and experienced.The...
by alertswiftreview6 years ago
I am suffering from hypothyroid from past one month; so I start taking the medicine from my consultant doctor. But I am so much worried about that calcium is getting loss from my body as i am feeling very sleepy and...
by Holle Abee5 years ago
Since January, I've lost 50 pounds, but for the past few weeks, I'm stuck! No matter what I do, I can't get the scales to budge. I've tried low carb, no carb, low fat, no fat, high fat, vegan, pescatarian, and high...
by girly_girl096 years ago
I have searched for variations of my question on google but can't find an exact answer. I'm going to call my doctor tomorrow, but in the meantime here is my situation. My new doctor started me on Nature-Throid last week...
Copyright © 2017 HubPages Inc. and respective owners.
Other product and company names shown may be trademarks of their respective owners.
HubPages® is a registered Service Mark of HubPages, Inc.
HubPages and Hubbers (authors) may earn revenue on this page based on affiliate relationships and advertisements with partners including Amazon, Google, and others.